Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
126 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Increase in prolactin level after child birth, have bad hot flashes. On Estrace, still the same. Is it normal ?

I had a an increase in prolactin level after my daughter was born. They watched me for several years for pituary tumor and decided if I had one It was not changing and prolactin was staying about same. I am now going through really bad hot flashes. I had a complete hysterectomy when I was 50-52 and was on Estrace until I turned 65. My hot flashes not only include the hot feeling but it causes excessive sweating all through day with any activity no matter how little.I can wet a paper towel from my face several times while trying to cook dinner. I have to have a fan full on me when I iron and still wet with perspiration. I just wonder if this is normal.
Tue, 23 Jul 2013
Report Abuse
OBGYN 's  Response
Hi,
Thank you for choosing Healthcaremagic. Your symptoms are unlikely to be due to high prolactin levels, your management depends on the size of pituitary tumor and prolactin levels. Your present symptoms are totally due to Post menopausal symptoms you can try following treatment:
Lifestyle changes and complementary modalities, such as paced breathing, yoga, acupuncture and exercise. Dietary supplements, such as phytoestrogens,Evening Primrose Oil, black cohosh. And some of the drugs like selective serotonin reuptake inhibitors (SSRIs) and serotonin-norepinephrine reuptake inhibitors (SNRIs) are found to be helpful. Kindly consult your doctor for full prescription.
Lastly, keep yourself cool, drink lot of fluids and water, eat lot of vegetables and fruits, decrease non-veg and spicy diet, Kindly relax and dont smoke/ drink.
I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it.
Thank you,
Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
http://www.healthcaremagic.com/doctors/dr-arif-n-khan/65133

I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Prolactin


Increase in prolactin level after child birth, have bad hot flashes. On Estrace, still the same. Is it normal ?

Hi, Thank you for choosing Healthcaremagic. Your symptoms are unlikely to be due to high prolactin levels, your management depends on the size of pituitary tumor and prolactin levels. Your present symptoms are totally due to Post menopausal symptoms you can try following treatment: Lifestyle changes and complementary modalities, such as paced breathing, yoga, acupuncture and exercise. Dietary supplements, such as phytoestrogens,Evening Primrose Oil, black cohosh. And some of the drugs like selective serotonin reuptake inhibitors (SSRIs) and serotonin-norepinephrine reuptake inhibitors (SNRIs) are found to be helpful. Kindly consult your doctor for full prescription. Lastly, keep yourself cool, drink lot of fluids and water, eat lot of vegetables and fruits, decrease non-veg and spicy diet, Kindly relax and dont smoke/ drink. I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it. Thank you, Wish you good health. Regards, Dr Arif You can consult me again directly through my profile http://www.healthcaremagic.com/doctors/dr-arif-n-khan/65133